Ad Astra Awards
Ad Astra Journal
Science library
White book
University rankings
Who's who
Publications
Theses and dissertations
Ad Astra association
 
Press releases
News
Events
Funding opportunities
 
Login
Registration
 
>> Românã
 
   
 

A. I. Suciu, Y. Yang, G. Zhao. Homological finiteness of abelian covers. Annali della Scuola Normale Superiore di Pisa, 14(1), pp. 101-153, 2015.

Abstract: We present a method for deciding when a regular abelian cover of a finite CW-complex has finite Betti numbers. To start with, we describe a natural parameter space for all regular covers of a finite CW-complex X, with group of deck transformations a fixed abelian group A, which in the case of free abelian covers of rank r coincides with the Grassmanian of r-planes in H^1(X,Q). Inside this parameter space, there is a subset Omega_A^i(X) consisting of all the covers with finite Betti numbers up to degree i.

Building up on work of Dwyer and Fried, we show how to compute these sets in terms of the jump loci for homology with coefficients in rank 1 local systems on X. For certain spaces, such as smooth, quasi-projective varieties, the generalized Dwyer-Fried invariants that we introduce here can be computed in terms of intersections of algebraic subtori in the character group. For many spaces of interest, the homological finiteness of abelian covers can be tested through the corresponding free abelian covers. Yet in general, abelian covers exhibit
different homological finiteness properties than their free abelian counterparts.

Keywords: Abelian cover, characteristic variety, Dwyer-Fried set, Grassmannian

URL: http://dx.doi.org/10.2422/2036-2145.201205_008

Posted by Alexandru Ion Suciu

Back

   
© Ad Astra 2001-2013